PMS

I started using progesterone this month. I just finished my 14 days before my period. I used about 160 mg a day. I am 39 with 4 kids.

I have all the symptoms listed except I have always had normal periods 28 days. This month I started a few days early which i read can be normal starting progesterone however as soon as I stopped using it when My period started I became very anxious and moody what do you recommend? Will this happen every month?

Thanks.

Comments for PMS

Click here to add your own comments

Mar 27, 2011
PMS
by: Wray

Hi there Yes progesterone can upset the cycle when first using it. The drop in levels when you stopped account for the symptoms. The ratio of progesterone to oestrogen becomes skewed, with oestrogen predominating. It might be an idea to either use more progesterone each month. Or to use it for 2-3 months without a break, ie using it daily even through your period. This will ensure progesterone becomes the dominant hormone. For more info on this please see our page on How to use progesterone cream. It's always impossible to tell how long it takes to overcome the Oestrogen Dominance, although the more oestrogen present the worse the symptoms. I do recommend 100-200mg/day, so you are using a good amount, but it might not be sufficient to stop the adverse symptoms quickly. Please consider the two options I've suggested. I would ask you to have a vitamin D test too. A lack of this vital nutrient reduces the benefits of progesterone. Most of us have too low a level, it's become a severe problem the world over, see here, here, here and here. For more info see the Vitamin D council and GrassrootsHealth websites. This is an excellent video to watch too, see here.Take care Wray

Mar 27, 2011
PMS
by: Anonymous

I take plenty of Vitamin D daily in pill form. So I don't think this is the issue. But literally the day I stopped taking the progesterone I went psycho. Very moody, irritable and Hungry I wanted to eat everything in the house and I don't normally have this symptoms even before taking progesterone. Now that my period is on the last day I am calming down and not as hungry. I can use the progesterone daily if needed but It will be more expensive to do this. I just ordered Natpro and should get it soon, I hope, as I will restart the progesterone in about a week. Which do you recommend taking more during the last 14 days of my period or taking it for several months with a break? I used about 160-180mg a day during the last 14 days of my cycle well almost I started my period 2 days early so stopped it that day. What are the consequences of taking it with no break.
Another question is that I have some facial hair not a lot but can i use the cream directly on my face. Would this help eliminate the hair more quickly? Please let me know ASAP so I have a plan before I start the cream again.
Thanks

Mar 30, 2011
PMS
by: Carly

This website, http://www.pms-menopause-progesterone.org/progesterone/complications.htm seems to say some things that disagree with what you have. I was wondering what you think about this. Particular the lower levels of hormones and the build up of progesterone in the system. Can this happen.

Apr 07, 2011
PMS
by: Wray

Hi Carly I do know Dr Mercola's views on progesterone, as I subscribe to his excellent newsletter. But having read hundreds of studies, used it and advised on it's use for 15 years, I'm happy with the results obtained using higher amounts than he or Dr Lee suggested. I prefer to follow the route Dr Dalton took, who used very high amounts, far higher than I suggest, but they did and do work. Men and women make the same amount of progesterone each month, barring the luteal phase peak women have. So for women only, it is best to follow the cycle if they have one. But if adverse symptoms occur, it indicates too little progesterone is being made each month to counter them. Hence the higher amounts I recommend, from 100-200mg/day dependant on symptoms. For more info on this please see our page on How to use progesterone. I haven't found progesterone builds up, in fact the fatty layer is essential to it's absorption, see here. In the following paper, the study used 40mg/day progesterone and found it only produced sub-luteal levels of progesterone, which is inadequate to effect much relief, see here. Dr Mercola does mention the endocrine disruptors, but I don't believe any of us realise what a profound effect they has on us. There are now over 100 oestrogen mimics on the planet now, an increase of 100% since I first started advising on progesterone. For more info please see the website Our Stolen Future. Finally the advice I give is entirely my own take on it, and of course in no way means people have to follow my suggestions. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Blog contributions.



Search over 5,700 pages on this site...

Do you have a progesterone deficiency?

This free questionnaire will tell you in 10 minutes

Just enter your email address and click the button...

Why do I ask for your email address? Simply so I can stay in touch. Your details will not be revealed to anyone


Do you have a question or concern?

See what's being discussed, ask for help, give your thoughts or experiences, or just browse...

See the FAQ pages...


Natural Progesterone Cream

Discover the facts...


Health care practitioners and therapists

Here's an
Associate Program
that may be a good fit for your practice


Your language

Translate this website into your language


Is this the future of medicine?

Watch this important video